Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Can I take supplements with prozac for increased joint pain caused due to fibromyalgia?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5155 Questions
I was recently placed on weekly Prozac 90 mg. I am on my 2nd week of this dose. Prior to that I was on 40 mg Prozac 2x daily. I told my MD that 80 mg. seemed like too much. I take Prozac for Anxiety depression but it also helps with Fibromyalgia. My depression has been ok but, I am having increased joint and overall pain from the fibromyalgia. My question is while taking the weekly dose if my pain gets too severe can I supplement with a 40 mg daily dose as needed. I was never told what the daily average level of medicine is in the weekly dose. Thank you for your time
Posted Sun, 16 Feb 2014 in Mental Health
Answered by Dr. Chobufo Ditah 56 minutes later
Brief Answer: Both are not administered together... Detailed Answer: Hi and thank you so much for this query. I am so sorry to hear about this pain that has gotten worse since you switched to a weekly dose of prozac. I would recommend the following. 1. Prozac is administered weekly or daily. Though it may sound logical to take an additional dose on bad days to control these pains, there is no validate treatment plan that uses both weekly and daily. When the weekly approach fails to address the problem adequately, the advised way forward is to switch back to the daily plan. It is recommended to give at least a one week interval between the daily dosing and the weekly dosing plan to avoid marked fluctuations in blood concentrations. 2. Because your depression and anxiety seem well controlled, you may want to use a different drug which for fibromyalgia. Which ever approach you would want to adopt needs to be discussed and validated by your treating doctor. I strongly discourage taking daily adjustments of prozac for the above reasons. I hope this addresses your query fully. Thank you so much for using our services and please feel free to ask for clarifications if need be. I wish you the best of health. Dr. Ditah, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor